Jump to content
Important Survey - Please Participate ×

Paxil Withdrawal


[lu...]

Recommended Posts

Hello bb,

I am going through paxil withdrawel hell right now. I was taking 10mg of paxil now i am down

to 7.5 mg. I have terrible anxiety and shakiness with huge tremors. Ohh this is so awful! I never

wish this on anyone this is so terrible i feel so shaky right now its so hard for me to type this post

on here. I can barely function right now i feel like i need to go to the ER because i feel so bad.

Can someone please help me figure this out please!

I feel so hopeless :'( Kim

Link to comment
Share on other sites

[b9...]

Hi Kim,

 

As a fellow Paxil veteran, I totally understand what you are going through, but the good news is that the terrible symptoms don't last as long as the ones from getting off benzos.

 

One thing that I would have done differently is that I would've finished the benzo taper before attempting to reduce Paxil. Once I stopped Paxil I lost its sedative value immediately and had severe insomnia for the duration of the Ativan taper.

 

Can you hold off and taper Paxil later on? I'm sure other BBs will chime in on this, but it often seems to work better to stop one drug at a time - just my two cents.

 

Whatever you decide, I hope you start feeling better soon!

  Leslie  :smitten:

Link to comment
Share on other sites

Hi leslieAsh

I am totally off of Ativan since May of this year so thats why I wanted to come

off of paxil now. I am trying to taper but its really hard on me right now. I have

almost all the classic signs of withdrawel symptoms it is so awful its hard

to describe what it's like. I may ask my GP to use a liquid taper rather than

tablets. This is really the hardest thing Ive ever have been through.

 

Thanks for your support. Kim

Link to comment
Share on other sites

Hey Kim,

 

Can you exercise at all?  The reason I ask is because I just tapered off of risperdal (an antipsychotic), and I've been using hardcore cardio exercise to deal with all the extra anxiety and symptoms, and it's working pretty well for me.

 

Like this morning, I was all edgy and feeling pretty weird, so I forced myself to go to the gym, and after a hard workout, I feel so much better.

 

Glad you're facing the Paxil, all this stuff is crap that they've put us on!  Good luck 😄

Link to comment
Share on other sites

[b9...]

Hi Kim, yikes, I'm so sorry, I was going by your signature - but I'm SO glad you're off benzos, that is huge!

 

Based on that, perhaps consider a slower taper of the Paxil. The WDs are atrocious, especially if you go too quickly, but they usually do ease up much sooner than the benzo issues. Good luck!

Link to comment
Share on other sites

Hi Kim,

 

Can you tell us a little more about how you're tapering the Paxil? What are the size of your cuts and how often are you making them? Was your starting dose 10mg and you dropped to 7.5mg? If so, that's a 25% cut, which is quite large and would explain why you're feeling so miserable.

 

As a general rule, SSRI's should be tapered no more than 10% every 7-14 days, just like benzos.

 

 

Link to comment
Share on other sites

To eric12769

I used to be into bodybuilding at younger age so i know what its like to be in shape but i am

I not in shape right now. The only thing i can do is go for long walks several times a week. I have

free weights at home so use them sometimes. You sound like you are in really good shape. I used

to own my own health food store so i know a lot about being in good mental and physical condition.

 

To kiddo1977

I've started to taper off of 10 mg to 7.5 I guess that's too big of a cut. I use a pill cutter but its not always

precise. I may try to use a liquid instead of pills.I really hate being on this drug it has pooped out on me

and just not working anymore.

 

Take care Kim

Link to comment
Share on other sites

One of my major withdrawel symptoms is the shaking. Does anybody experience shaking and having tremors?

It is so annoying that I usually don't go anywhere except the grocery store. Not only that I am annoyed by the

shaking I am mad as hell at this symptom  :tickedoff: I wish it would go away.

This all because of paxil withdrawel  :tickedoff: Kim

Link to comment
Share on other sites

Dear Luckycharm,

 

I had the shaking too while coming off Paxil. It is awful and it is because of the huge cut you made. I would definitely go back and taper much much slower.

 

 

 

As a general rule, SSRI's should be tapered no more than 10% every 7-14 days, just like benzos.

 

 

 

What kiddo said might be true for benzos, it is not for AD's. The recommendation is to taper not more than 10% of your dose every 4-6 weeks to give your brain and body time to adjust. I do not want to sound like a saint here, I learned these things myself AFTER I did everything wrong.

 

Good luck on your journey and all the best for you.

 

Never

Link to comment
Share on other sites

You've gotten some good advice here. You might want to check out the survivingantidepressants.org forum. The admin is a Paxil survivor herself and is an expert on how to safely taper off AD's.

 

Link to comment
Share on other sites

  • 4 weeks later...

Hello I am still struggling from tapering off of paxil. My initial dose was 10 mg now I am down to 2.5 mg. I couldn't sleep at all last night. My body is shaking tremendously and I am pretty scared right now.I may have gone too fast

with my taper. I might have to take a klonopin to help me sleep tonight i just feel pretty bad right now. I need some

support and words of encouragement. I need help please :-\ kim

 

Link to comment
Share on other sites

Hi Lucky,

 

I'd really like to caution you against taking more Klonopin, that can be a VERY slippery slope. It's hard to tell from your signature if you are still on Valium as well?

 

You have been tapering quite quickly and it's likely the cause of your upset. Have you read the information we have on the SSRI sticky? Here's the link:

 

http://www.benzobuddies.org/forum/index.php?topic=142057.0

 

 

I hope you feel better soon.

Link to comment
Share on other sites

×
×
  • Create New...